Washington, 2014

High Wind in Washington, October 25, 2014

October 25, 2014 · NWS PQR · 4 events in 4 counties and zones

A 983mb low pressure system approached from the Southwest and moved north along the Central Oregon Coast before making landfall near Gray's Harbor, Washington. This low resulted in Gusty winds for the coast and coast range as well as damaging winds across Clark County.

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PQR wrote it up.

A 983mb low pressure system approached from the Southwest and moved north along the Central Oregon Coast before making landfall near Gray's Harbor, Washington. This low resulted in Gusty winds for the coast and coast range as well as damaging winds across Clark County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at Oct 25, 8:10 AM PST, 5 hours 5 minutes earlier.

Area forecast discussion, Oct 25, 8:10 AM PST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
910 AM PDT SAT OCT 25 2014

.SYNOPSIS...A LOW PRES SYSTEM WILL MOVE N UP THE OREGON COAST TODAY
THEN MOVE INLAND OVER SW WA TOWARDS PUGET SOUND THIS EVENING
BRINGING WINDY CONDITIONS TO THE REGION THIS AFTERNOON AND EVENING.
A COLD FRONT WILL FOLLOW THE LOW TURNING THE FLOW ONSHORE TONIGHT
AND SUN AS AN UPPER LEVEL TROUGH MOVES ACROSS. WEAK HIGH PRES WILL
MOVE ACROSS THE REGION SUN NIGHT...THEN ANOTHER FRONTAL SYSTEM WILL
MOVE IN MON AND TUE AS A LOW PRES SYSTEM MOVES INTO BRITISH COLUMBIA.

&&

.MORNING UPDATE...THE MAIN CHANGE THIS MORNING WAS TO EXPAND HIGH
WIND WARNING COVERAGE INTO THE CENTRAL OREGON COAST RANGE...WILLAPA
HILLS AND THE ENTIRE WILLAMETTE VALLEY...AND MOVE UP THE STARTING
TIME OF EXISTING HIGH WIND WARNINGS ALONG THE OREGON COAST.

A LOW PRESSURE SOMEWHERE IN THE UPPER 980S MB RANGE IS SLIDING NORTH
NORTHEASTWARD OFF THE CENTRAL OREGON COAST WHERE IT IS APPROXIMATELY
75 TO 100 MILES OFFSHORE. WINDS HAVE BEEN BLASTING ALONG THE SOUTHERN
OREGON COAST AND HIGHER LOCATIONS ACROSS INTERIOR SOUTHWEST OREGON. A
NUMBER OF STATIONS IN THIS GENERAL REGION HAVE REPORTED GUSTS BETWEEN
60 AND 100 MPH SO FAR. WHILE SOME OF THE GLOBAL MODELS SUGGEST THE
LOW PRESSURE WILL SLOWLY FILL FOR THE REMAINDER OF TODAY...THE RAP
ACTUALLY HOLDS THE STRENGTH OF THE LOW PRESSURE STEADY FOR THE NEXT
6 TO 8 HOURS...EVEN DEEPENING IT SLIGHTLY TO 987MB BEFORE IT MAKES
LANDFALL SOMEWHERE AROUND PACIFIC OR GRAYS HARBOR COUNTIES IN
WASHINGTON THIS AFTERNOON. THE RAP ALSO PEAKS THE KPDX TO KEUG
PRESSURE GRADIENT AROUND 10 MB AND IS JUST OVER 20 MB BETWEEN KAST
AND KBOK THIS AFTERNOON. THE RAP ALSO SUGGESTS A 3 HOUR PRESSURE
RISE OF GREATER THAN 9 MB PUSHING NORTH-NORTHEASTWARD INTO THE
WILLAMETTE VALLEY LATE THIS AFTERNOON AND EVENING. COUPLED WITH AN
INCREASINGLY UNSTABLE ATMOSPHERE ACROSS NORTHWEST OREGON
TODAY...HIGH WINDS ALOFT SHOULD HAVE AN EASIER TIME MIXING DOWN TO
THE SURFACE.

WIND GUSTS TO 60 MPH FOR CENTRAL OREGON COASTAL COMMUNITIES AND 75 TO
80 MPH GUSTS ALONG BEACHES AND HEADLANDS SHOULD BEGIN SHORTLY AS THE
LOW PRESSURE MOVES NORTHWESTWARD OF THESE LOCATIONS. WINDS WILL BE
SLOWER TO START ALONG THE NORTH OREGON COAST...BUT SHOULD BEGIN
AROUND MIDDAY. FURTHER INLAND ACROSS THE WILLAMETTE VALLEY...WIND
GUSTS OF 40 TO 55 MPH APPEAR LIKELY THIS AFTERNOON WITH GUSTS TO 60
MPH CERTAINLY POSSIBLE. THE HIGHEST WINDS APPEAR MOST LIKELY TO
IMPACT THE WILLAMETTE VALLEY BETWEEN 1 PM AND 5 PM. IT WILL CERTAINLY
REMAIN BREEZY AFTER THIS TIME FRAME...BUT THAT IS THE TIME OF
HIGHEST CONCERN RIGHT NOW. GIVEN FOLIAGE...THE GROUND IS RELATIVELY
SATURATED...AND THE AFOREMENTIONED METEOROLOGICAL FACTORS...OPTED TO
ISSUE A HIGH WIND WARNING FOR ALL THE WILLAMETTE VALLEY WHERE POWER
OUTAGES AND DOWN TREE POTENTIAL APPEARS HIGHER THAN WE HAVE SEEN IN
QUITE SOME TIME DESPITE SOME UNCERTAINTY IN EXACT WIND SPEEDS.

GIVEN THE EXACT TRACK OF THE LOW REMAINS UNCERTAIN...WILL KEEP THE
SPECIAL WEATHER STATEMENT GOING FOR THE SOUTH WASHINGTON COAST...AND
THE WIND ADVISORY FOR THE LOWER COLUMBIA INTERSTATE 5 CORRIDOR ZONES.
HOWEVER...HIGH WIND POTENTIAL CERTAINLY EXISTS FOR THESE ZONES THIS
AFTERNOON SO WE WILL CONTINUE TO MONITOR TRENDS AND MODEL DATA IN
CASE WARNINGS APPEAR NECESSARY FOR THESE LOCATIONS.

THE MENTION OF THUNDER WAS ALSO EXPANDED INTO INTERIOR LOCATIONS FOR
THIS AFTERNOON AND EVENING. WILL MONITOR RADAR CLOSELY FOR ANY
CONVECTIVE ELEMENTS THAT WARRANT SHORT FUSED WARNINGS. /NEUMAN

.PREVIOUS DISCUSSION BELOW...

.SHORT TERM...SURFACE LOW WAS SEEN IN SATELLITE IMAGERY NEAR 40N
129W AT 08Z MOVING NE. BUOY 46002 SHOWED A PRES OF 990 MB N OF THE
LOW...SUGGESTING A CENTRAL PRES AT LEAST A FEW MB BELOW 990. OVERALL
PREFER THE ECMWF FOR PLACEMENT AND PRES...ALTHOUGH MODELS HAVE COME
AROUND TO A MUCH MORE COHESIVE PICTURE OF LOW. A SOUTHERLY JET ALONG
THE E SIDE OF THE UPPER TROUGH SUGGESTS A TURN TO THE N FOR THE LOW
TODAY...WHICH MODELS NOW UNIFORMLY BRING UP JUST OFF THE OREGON
COAST TODAY WHILE BEGINNING TO FILL. THERE IS A LITTLE SPREAD IN
WHERE THE MODELS BRING THE LOW INLAND...BUT CONSENSUS SEEMS TO
SUGGEST THE LOW MAKING LANDFALL ON THE S WA COAST BETWEEN 21Z AND 00Z
TODAY BEFORE HEADING TOWARDS THE S PUGET SOUND AREA. WITH SURFACE
PRES GRADIENTS GENERALLY DEPICTED AROUND 14 TO 16 MB DOWN THE OREGON
COAST AS THE LOW MOVES INLAND...WILL POST HIGH WIND WARNINGS FOR THE
CENTRAL AND N OREGON COAST AND THE N OREGON COAST RANGE. S WA COAST
IS A LITTLE IFFY BASED ON THE UNCERTAINTY OF THE EXACT TRACK OF THE
LOW. WITH THE BEST GUESS FOR THE LOW MOVING INLAND OVER PACIFIC
COUNTY WILL HOLD OFF ON ANY WARNINGS FOR THE S WA COAST AND WILLAPA
HILLS...ALTHOUGH IT MAY ULTIMATELY REQUIRE A WARNING LATER TODAY. A
THE TRACK OF THE LOW EXPECTED ACROSS THE S SOUND SUGGESTS WINDY
CONDITIONS EXTENDING INTO THE WILLAMETTE VALLEY AND I-5 CORRIDOR
LATE TODAY AND THIS EVENING. MODELS INDICATING ABOUT A 6 MB PRES
GRADIENT BETWEEN KEUG AND KPDX AS THE LOW PASSES BY TO THE
N..PROBABLY NOT ENOUGH FOR A HIGH WIND WARNING BUT GUSTS TO 50 MPH
NONETHELESS. OVERALL THE PEAK WINDS TODAY AND THIS EVENING EXPECTED
TO BE RELATIVELY QUICK TO PASS AS THE LOW MOVES THROUGH QUICKLY AND
COLD FRONT FOLLOWS QUICKLY.

LIGHTING INDICATED ON LIGHTNING DETECTION NETWORKS TO THE N OF THE
LOW EARLY THIS MORNING OFFSHORE. WILL ADD A MENTION OF THUNDER TO
THE COASTAL WATERS TODAY AS THE LOW LIFTS N...AND INCLUDE A SLIGHT
CHANCE IN SW WA LATE TODAY. WITH THE WARM FRONT ALREADY N AND THE
LOW PASSING BY TO THE N...RAINFALL IS NOT A COMPLETE GIMMIE
TODAY...ESP POINTS FURTHER INLAND. BETTER POPS WILL COME TONIGHT IN
THE WESTERLY ONSHORE FLOW FOLLOWING THE COLD FRONT AS THE COLDER AIR
ALOFT WITH THE UPPER TROUGH DESTABILIZES THE ATMOSPHERE AND
OROGRAPHICS ADD LIFT TO THE WINDWARD MOUNTAINS. THE COOLER AIR
FOLLOWING THE FRONT EXPECTED TO DROP SNOW LEVELS DOWN TO AROUND 4500
FT BY SUN MORNING...IN TIME TO EXPECT AT LEAST A FEW INCHES OF SNOW
FOR THE PASSES IN THE OROGRAPHIC SHOWERS.

A WEAK RIDGE SUN NIGHT WILL BRING A SLOW END TO THE SHOWERS AS WELL
AS SOME COOLER TEMPS. THE NEXT SYSTEM THOUGH...THIS ONE TRACKING E
ACROSS THE N PACIFIC TOWARDS BC...WILL BRING THE NEXT THREAT OF RAIN
TO THE N PART OF THE FORECAST AREA MON IN AN AREA OF MOIST WARM AIR
ADVECTION.

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS. THE LONG TERM
STARTS OUT WET WITH THE NEXT SYSTEM MOVING INTO THE FORECAST AREA
MON NIGHT. THIS SYSTEM CONTAINS THE REMNANTS OF HURRICANE ANA...THAT
SKIRTED HAWAII LAST WEEK. MODELS MAY BE UNDER DOING THE  POTENTIAL
WITH THIS ONE. A STRONG JET STREAM WILL REMAIN DIRECTED AT WA AND
NRN OREGON THROUGH TUE NIGHT. MODELS SHOW LARGE VARIATIONS BEGINNING
WED...BUT EXPECT THE ACTIVE PATTERN TO CONTINUE. THE ECMWF AND GFS
SHOW A TREND TOWARD DRIER CONDITIONS LATE NEXT WEEK AS A DEEP LOW IN
THE GULF OF ALASKA AMPLIFIES THE DOWNSTREAM RIDGE OVER THE
INTERMOUNTAIN WEST. WEISHAAR

&&

.AVIATION...LOW PRES OFF THE OREGON COAST WILL PUSH NE TODAY AND
THEN INLAND OVER WESTERN WASHINGTON LATER THIS AFTERNOON. STRONG S
TO SW WINDS ALOFT TODAY...WITH GUSTY S TO SW WINDS DOWN TO GROUND
THROUGH 03Z. STRONGEST WINDS 20Z TO 01Z. MOSTLY VFR...BUT WILL
HAVE POCKETS OF MVFR UNDER SHOWERS. EXPECT ISOLATED TSTMS...MAINLY
FROM COAST RANGE AND WESTWARD. CONDITIONS RELAX AFTER 03Z...WITH
CONSIDERABLE LOW VFR AND MVFR CIGS THROUGH THE NIGHT.

KPDX AND APPROACHES...CLOUDS AND SHOWERS WILL INCREASE THIS AM...
AND CONTINUE INTO THIS EVENING. MOSTLY VFR...BUT WILL HAVE
OCCASIONAL MVFR CIGS AT TIMES. WINDS WILL TURN SOUTHERLY AND GUSTY
AFTER 17Z...WITH STRONGEST WINDS BETWEEN 21Z AND 02Z WHEN GUSTS
MAY REACH 40 KT AT TIMES.			     ROCKEY.
&&

.MARINE...A 985 MB LOW IS NOW ABOUT 200 MILES WEST OF NORTH
BEND AND IS MOVING THE NORTHEAST. LOW IS EXPECTED TO MOVE ONSHORE
JUST NORTH OF WILLAPA BAY LATER THIS AFTERNOON. SOLID SOUTHERLY
GALES ON THE WATERS TODAY. STRONGEST WINDS IN 2 TO 5 PM PERIOD AT
WHICH TIME MAY HAVE BRIEF COASTAL JET DEVELOPMENT. WINDS WILL TURN
WEST TO SOUTHWEST AND EASE THIS EVENING.

SEAS GENERALLY 10 TO 12 FT THIS MORNING...BUT SHOULD BUILD QUICKLY
LATER THIS MORNING INTO THE AFTERNOON. BUOY OFF PORT ORFORD NOW AT
27 FT...SO GIVE MORE CONFIDENCE IN BOOSTING WAVE HEIGHTS ON OREGON
COASTAL WATERS FOR TODAY. WILL SEE PEAK OUT NEAR 20 FT FROM ABOUT
TILLAMOOK SOUTHWARD...AND 15 TO 18 FT FURTHER TO THE N. SEAS WILL
SUBSIDE THIS EVENING AS WINDS DROP.			 ROCKEY.

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 7 PM TODAY FOR WILLAMETTE VALLEY.
     HIGH WIND WARNING UNTIL 5 PM TODAY FOR ALL OF THE COAST AND
       COAST RANGE.
     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM TODAY
       FOR LOWER COLUMBIA.

WA...HIGH WIND WARNING UNTIL 7 PM TODAY FOR CLARK COUNTY.
     HIGH WIND WARNING UNTIL 9 PM TODAY FOR WILLAPA HILLS.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM TODAY FOR I-5
       CORRIDOR IN COWLITZ COUNTY.

PZ...GALE WARNING TODAY ON ALL CENTRAL OREGON COASTAL WATERS...
	OR FROM CASCADE HEAD TO FLORENCE AND OUT 60 NM.
     GALE WARNING TODAY AND THIS EVENING ON S WASH/N ORE
       COASTAL WATERS...OR FROM CAPE SHOALWATER TO CASCADE HEAD
       AND OUT 60 NM.
     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR
       CONDITIONS TODAY AND TONIGHT.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSPORTLAND
WWW.TWITTER.COM/NWSPORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON
FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS
COMMONLY REFERRED TO AS THE FORECAST AREA.
&&

In the hours before

Special weather statement, Oct 25, 8:47 AM PST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
947 AM PDT SAT OCT 25 2014

WAZ021-260000-
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...OCEAN PARK...
NASELLE...CATHLAMET
947 AM PDT SAT OCT 25 2014

...WINDY CONDITIONS POSSIBLE THIS AFTERNOON AND EVENING...

A LOW PRESSURE SYSTEM MOVING UP THE OREGON COAST TODAY IS EXPECTED
TO MOVE INLAND OVER SOUTHWEST WASHINGTON LATE IN THE DAY. BASED ON
THIS STORM TRACK WINDS GUSTING TO 40 TO 55 MPH ARE FORECAST FOR
THIS AFTERNOON AND EVENING. HOWEVER...IF THE LOW PRESSURE SYSTEM
TRACKS A LITTLE FURTHER NORTH IT IS POSSIBLE WINDS WILL BE STRONGER
THAN FORECAST. CONTINUE TO MONITOR THE FORECAST FOR THE LATEST
WATCHES AND WARNINGS.

NEUMAN
Local storm report, Oct 25, 11:22 AM PST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1222 PM PDT SAT OCT 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     NON-TSTM WND DMG 2 NNE EUGENE            44.08N 123.09W
10/25/2014                   LANE               OR   TRAINED SPOTTER

            7 TO 8 INCH DIAMETER TREE LIMB DOWN. DAMAGE TO CARPORT.

1110 AM     NON-TSTM WND GST 15 W CORVALLIS          44.57N 123.58W
10/25/2014  M91.00 MPH       BENTON             OR   MESONET

            WIND AT MARYS PEAK SUSTAINED AT 52 MPH, WITH GUST
            MEASURED AT 91 MPH.

1115 AM     NON-TSTM WND GST FLORENCE                43.99N 124.10W
10/25/2014  M60.00 MPH       LANE               OR   MESONET

            MEASURED AT FLORENCE JETTY

1125 AM     NON-TSTM WND GST NEWPORT                 44.63N 124.05W
10/25/2014  M60.00 MPH       LINCOLN            OR   PUBLIC

1126 AM     NON-TSTM WND GST YACHATS                 44.31N 124.10W
10/25/2014  M63.00 MPH       LINCOLN            OR   MESONET

1137 AM     NON-TSTM WND DMG WEST LINN               45.37N 122.64W
10/25/2014                   CLACKAMAS          OR   LAW ENFORCEMENT

            REPORT OF A TREE DOWN ON A HOUSE. ALSO MANY CALLS OF
            DOWNED WIRES IN THE AREA.

1144 AM     NON-TSTM WND GST NEWPORT                 44.63N 124.05W
10/25/2014  M71.00 MPH       LINCOLN            OR   MESONET

            MEASURED AT YAQUINA BAY BRIDGE

1154 AM     NON-TSTM WND GST EUGENE                  44.05N 123.11W
10/25/2014  M45.00 MPH       LANE               OR   ASOS

1155 AM     NON-TSTM WND GST CORVALLIS               44.57N 123.28W
10/25/2014  M43.00 MPH       BENTON             OR   AWOS

1155 AM     NON-TSTM WND DMG 10 W GRANDE RONDE       45.06N 123.82W
10/25/2014                   TILLAMOOK          OR   DEPT OF HIGHWAYS

            TREE DEBRIS DOWN ON HIGHWAY AFFECTING ALL LANES. HIGHWAY
            BLOCKED.

1158 AM     NON-TSTM WND DMG 1 ENE OAKRIDGE          43.75N 122.46W
10/25/2014                   LANE               OR   TRAINED SPOTTER

            MANY 1 INCH DIAMETER TREE LIMBS DOWNED BY STRONG WINDS.

&&

LMCCOY
Local storm report, Oct 25, 12:01 PM PST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
101 PM PDT SAT OCT 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     NON-TSTM WND GST NEWPORT                 44.63N 124.05W
10/25/2014  M59.00 MPH       LINCOLN            OR   MESONET

1226 PM     NON-TSTM WND GST CAPE MEARES             45.49N 123.97W
10/25/2014  M84.00 MPH       TILLAMOOK          OR   MESONET

1222 PM     NON-TSTM WND GST 15 SE TILLAMOOK         45.30N 123.62W
10/25/2014  M63.00 MPH       TILLAMOOK          OR   MESONET

1218 PM     NON-TSTM WND GST PACIFIC CITY            45.20N 123.96W
10/25/2014  M53.00 MPH       TILLAMOOK          OR   MESONET

1216 PM     NON-TSTM WND GST WALDPORT                44.42N 124.06W
10/25/2014  M52.00 MPH       LINCOLN            OR   MESONET

1210 PM     NON-TSTM WND DMG SALEM                   44.92N 123.02W
10/25/2014                   MARION             OR   UTILITY COMPANY

            NUMEROUS POWER OUTAGES REPORTED.

1210 PM     NON-TSTM WND DMG PORTLAND AIRPORT        45.59N 122.60W
10/25/2014                   MULTNOMAH          OR   UTILITY COMPANY

            NUMEROUS REPORTS OF POWER OUTAGES.

1200 PM     NON-TSTM WND DMG CRESWELL                43.92N 123.02W
10/25/2014                   LANE               OR   PUBLIC

            SEVERAL DOWNED LIMBS REPORTED BY LOCAL MEDIA. HAS
            RESULTED IN POWER OUTAGES FOR SOME.

1200 PM     NON-TSTM WND GST CORVALLIS               44.57N 123.28W
10/25/2014  M43.00 MPH       BENTON             OR   MESONET

1200 PM     NON-TSTM WND GST 11 N FLORENCE           44.15N 124.10W
10/25/2014  M85.00 MPH       LANE               OR   MESONET

1155 AM     NON-TSTM WND GST AURORA                  45.23N 122.76W
10/25/2014  M44.00 MPH       MARION             OR   ASOS

1143 AM     NON-TSTM WND GST NEWBERG                 45.30N 122.97W
10/25/2014  M44.00 MPH       YAMHILL            OR   MESONET

1137 AM     NON-TSTM WND GST WALDPORT                44.42N 124.06W
10/25/2014  M55.00 MPH       LINCOLN            OR   MESONET

&&

LMCCOY
Local storm report, Oct 25, 1:12 PM PST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
212 PM PDT SAT OCT 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND GST 2 SSW NEWPORT           44.61N 124.07W
10/25/2014  M71.00 MPH       LINCOLN            OR   BUOY

            MEASURED FROM BUOY AT SOUTH JETTY IN NEWPORT, OR

1247 PM     NON-TSTM WND GST MCMINNVILLE             45.21N 123.19W
10/25/2014  M46.00 MPH       YAMHILL            OR   ASOS

1251 PM     NON-TSTM WND GST SALEM                   44.92N 123.02W
10/25/2014  M44.00 MPH       MARION             OR   ASOS

0102 PM     NON-TSTM WND DMG HILLSBORO               45.53N 122.94W
10/25/2014                   WASHINGTON         OR   LAW ENFORCEMENT

            MULTIPLE DOWNED POWERLINES BEING REPORTED. 8TH AVENUE
            BLOCKED.

0105 PM     NON-TSTM WND DMG PORTLAND AIRPORT        45.59N 122.60W
10/25/2014                   MULTNOMAH          OR   PUBLIC

            TWO LANES BLOCKED ON US-30 AT NW CORNELIUS PASS RD.

0105 PM     NON-TSTM WND GST DUNES CITY              43.91N 124.10W
10/25/2014  M56.00 MPH       LANE               OR   OFFICIAL NWS OBS

            MEASURED FROM DUNES RAWS STATION.

0108 PM     NON-TSTM WND GST SALEM                   44.92N 123.02W
10/25/2014  M44.00 MPH       MARION             OR   ASOS

0109 PM     NON-TSTM WND DMG 4 NNE CORVALLIS         44.62N 123.25W
10/25/2014                   BENTON             OR   TRAINED SPOTTER

            1-FT DIAMETER TREE DOWN.

0110 PM     NON-TSTM WND GST MCMINNVILLE             45.21N 123.19W
10/25/2014  M46.00 MPH       YAMHILL            OR   ASOS

0111 PM     NON-TSTM WND GST YACHATS                 44.31N 124.10W
10/25/2014  M72.00 MPH       LINCOLN            OR   MESONET

0111 PM     NON-TSTM WND GST CAPE MEARES             45.49N 123.97W
10/25/2014  M87.00 MPH       TILLAMOOK          OR   MESONET

0112 PM     NON-TSTM WND GST 15 SE TILLAMOOK         45.30N 123.62W
10/25/2014  M78.00 MPH       TILLAMOOK          OR   MESONET

            MEASURED AT MT. HEBO.

0113 PM     NON-TSTM WND GST NEWBERG                 45.30N 122.97W
10/25/2014  M47.00 MPH       YAMHILL            OR   MESONET

            MEASURED AT NEWBERG HILLS.

0113 PM     NON-TSTM WND GST PACIFIC CITY            45.20N 123.96W
10/25/2014  M57.00 MPH       TILLAMOOK          OR   MESONET

0114 PM     NON-TSTM WND DMG SALEM                   44.92N 123.02W
10/25/2014                   MARION             OR   PARK/FOREST SRVC

            POWER OUTAGE FOR PAST 10 MIN

0130 PM     NON-TSTM WND GST CANNON BEACH            45.89N 123.96W
10/25/2014  M59.00 MPH       CLATSOP            OR   MESONET

0135 PM     NON-TSTM WND GST NEWPORT                 44.63N 124.05W
10/25/2014  M63.00 MPH       LINCOLN            OR   ASOS

0145 PM     NON-TSTM WND DMG PORTLAND AIRPORT        45.59N 122.60W
10/25/2014                   MULTNOMAH          OR   UTILITY COMPANY

            PORTLAND PGE REPORTS 20,000 CUSTOMERS WITHOUT POWER.

0152 PM     NON-TSTM WND DMG EUGENE                  44.05N 123.11W
10/25/2014                   LANE               OR   BROADCAST MEDIA

            MULTIPLE POWER OUTAGES REPORTED IN EUGENE AND THE
            MCKENZIE RIVER VALLEY. DOWNED TREES REPORTED ACROSS
            EUGENE AND SPRINGFIELD.

0152 PM     NON-TSTM WND GST HILLSBORO               45.53N 122.94W
10/25/2014  M45.00 MPH       WASHINGTON         OR   ASOS

0153 PM     NON-TSTM WND GST 25 W SALEM              44.92N 123.53W
10/25/2014  M56.00 MPH       POLK               OR   MESONET

0155 PM     NON-TSTM WND GST ASTORIA                 46.19N 123.82W
10/25/2014  M53.00 MPH       CLATSOP            OR   ASOS

&&

LMCCOY

Event by event

4 high wind. Local standard time, as filed.

High Wind, South Coast

When
October 25, 1:15 PM PST to 4:00 PM PST
Where
South Coast forecast zone
Measured
65 kt (75 mph) estimated gust
Reported by
Coast Guard

The Coast Guard reported a peak gust of 75 mph at Ilwaco at 345 PM PST. Close to that time, Toke Point reported a peak gust of 65 mph, and Cape Disappointment had a peak gust of 60 mph.

High Wind, Greater Vancouver Area

When
October 25, 3:20 PM PST to 4:15 PM PST
Where
Greater Vancouver Area forecast zone
Measured
61 kt (70 mph) measured gust
Property damage
$10,000
Reported by
County Official

The Port of Vancouver measured a peak gust of 70 mph at around the same time wind damage was reported across the Vancouver Metro Area. One large Maple tree was snapped in Brush Prairie while another one went down near Fort Vancouver resulting in minor damage to a historical building that is now Grant's Restaurant. A person from the public reported that a 150 pound piece of a pig pen was picked up by the wind and tossed through a double-paned glass window. Clark Public Utilities reported 4,500 homes experienced electricity outages.

High Wind, South Washington Cascades

When
October 25, 5:00 PM PST to 8:00 PM PST
Where
South Washington Cascades forecast zone
Measured
70 kt (81 mph) measured gust
Reported by
RAWS

The Three Corner Rock RAWS reported a sustained wind of 60 mph with a peak gust of 81 mph.

High Wind, Southwest Interior

When
October 25, 6:00 PM PST to 7:00 PM PST
Where
Southwest Interior forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
RAWS

The Abernathy RAWS reported a maximum wind gust of 57 mph between 6 and 7 pm PST.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2014Every state in 2014This day in weather historyWarnings in Washington, October 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 545164, 545161, 545166, 545162.